CSN Login
Members Online: 5

Nausea with radiation

zipperneck2012
Posts: 27
Joined: Mar 2012

Did anyone else get nauseous during radiation??? I've been super nauseous lately. It's gross -_-. I looked in the symptoms part of the superthread, but didn't see nausea listed.

longtermsurvivor's picture
longtermsurvivor
Posts: 1755
Joined: Mar 2010

Don't remember it talked about on the board much. I guess the question is do you have any other reason to be nauseated? Medications come to mind as a possible cause.

Pat

KTeacher
Posts: 874
Joined: Jan 2011

Different smells would send me, never knew what would do it. The first time I was having Amifostine shots 30 minutes before rads, took 2 pills 1 hour before shot but there was still a 'smell' at the beginning of the rad session. I could not stand to be in the kitchen when anything was being prepared and sometimes would just have to run to the sink for the strangest things. Did stop for the most part after rads. You are almost finished.

MarineE5
Posts: 744
Joined: Dec 2005

Z,

I found this on the Cleveland Clinic site.....

Will radiation therapy make me nauseous?
Radiation treatment may cause nausea (a sensation often leading to the urge to vomit). If nausea occurs, it usually happens from two to six hours after your treatment and lasts about two hours. Nausea may or may not be accompanied by vomiting.

I will have to say that I felt this several times during my treatments with radiation. If memory serves me correctly, I would have a spell at least once a week, but not throw up, just a pretty uneasy stomach for a few hours and it would pass.

edited to add---My uneasy stomach may have been the result of me treating myself to a 42oz Chocolate Shake from Burger King on the way home as well.

My Best to You and Everyone Here

tommyodavey's picture
tommyodavey
Posts: 339
Joined: Nov 2011

Funny you should post this topic. I too had nausea and when I told my rad tech she was surprised and said it is not one of the symptoms. It came and went from time to time but I knew it was from the radiation as my diet was pretty bland.

And same thing with the smells. I am now one week out of RT and I can smell almost as good as a dog! Can't stand to smell perfume up close and I dislike the deodorant I use. Food sure smells good but that doesn't help my taste buds either. Mine are operating at about 70% which is good. What I can't taste is sweets. Put some sugar in my mouth and nothing. I will surely welcome that one back.

So no, you are not alone feeling nauseous during treatment.

Tommy

kimmygarland's picture
kimmygarland
Posts: 313
Joined: Aug 2009

When my husband was radiated in 2009, for the last two weeks, he had bad nausea. So bad, that he had to have lots of nausea medicine AND xanax due to the anxiety the worrying about throwing up while strapped to the table was causing.

He will begin another round of radiation in the next couple of weeks and his main concern is a repeat of the nausea.

He was on chemo concurrently with radiation, so that could have been cause of it, but he thought for some reason it was the radiation.

zipperneck2012
Posts: 27
Joined: Mar 2012

My nausea has been pretty constant since about my third treatment last week...it got better over the weekend, then flared up really bad last night. I actually threw up twice today and they FINALLY prescribed me something for it after I came in looking like hell from no sleep, vomiting, and having just finished my 8th radiation session. I think they thought it was just nerves or something, but I mean... I've been very put off by smells and textures of food or drink, or even just thinking about certain foods...and the only part making me nervous is the idea of throwing up in the mask, lol.

It's interesting so many of us have this and it's not mentioned or listed as a "side effect". Hmmmmmm.....

ooo's picture
ooo
Posts: 107
Joined: Mar 2012

Hi Zippy,

I just had my mask done and soon I'll start with my rads.

Just wanted to let you know that you're not alone.. unless you do throw up in the mask.. in that case I'll pretend not to know you and you'll be on your own. :P

Dre.

zipperneck2012
Posts: 27
Joined: Mar 2012

HAHA thanks :p.

Chryssi's picture
Chryssi
Posts: 12
Joined: Apr 2012

Hi zipperneck,

I had severe nausea and vomiting after a couple of weeks into my radiation. My sense of smell became a lot stronger and everything bothered me. All the phlegm made it much worse. My last treatment was March 28th, 2012 and I do not have any more nausea. Hope you feel better.

Chryssi

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network